Alert archive / Arizona / Wind Advisories in 2009
Wind Advisory 1, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Jan 9, 2009, 2:55 AM MST. It took effect at Jan 9, 2009, 2:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2009, 2:55 AM MST (09:55 UTC)
- In effect from
- Jan 9, 2009, 2:00 PM MST
- Expired
- Jan 9, 2009, 8:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 090955 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 255 AM MST FRI JAN 9 2009 AZZ020-CAZ031-092200- /O.NEW.KPSR.WI.Y.0001.090109T2100Z-090110T0300Z/ LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...AND BLYTHE 255 AM MST FRI JAN 9 2009 /155 AM PST FRI JAN 9 2009/ ...WIND ADVISORY IN EFFECT FROM 2 PM MST /1 PM PST/ THIS AFTERNOON TO 8 PM MST /7 PM PST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 2 PM MST /1 PM PST/ THIS AFTERNOON TO 8 PM MST /7 PM PST/ THIS EVENING. A DRY COLD FRONT WILL PUSH THROUGH SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA TODAY. THIS WILL LEAD TO VERY STRONG NORTHERLY WINDS IN THE AFTERNOON AND EVENING OVER THE LOWER COLORADO RIVER VALLEY. SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH CAN EXPECTED...MAINLY NORTH OF THE YUMA AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX AJ
2 follow-up statements
000 WWUS75 KPSR 092153 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 253 PM MST FRI JAN 9 2009 AZZ020-CAZ031-100300- /O.CON.KPSR.WI.Y.0001.000000T0000Z-090110T0300Z/ LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...AND BLYTHE 253 PM MST FRI JAN 9 2009 /153 PM PST FRI JAN 9 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS EVENING... A WIND ADVISORY FOR PORTIONS OF THE LOWER COLORADO RIVER VALLEY REMAINS IN EFFECT UNTIL 8 PM MST...7 PM PST...THIS EVENING FOR STRONG AND GUSTY NORTHERLY WINDS. SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS NEAR 40 MPH WILL CONTINUE INTO THE EARLY EVENING HOURS BEFORE DECREASING SOMEWHAT OVERNIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PERSONS TRAVELING ALONG EAST WEST HIGHWAYS AND ROADWAYS SHOULD BE PREPARED FOR STRONG CROSS WINDS OUT OF THE NORTH. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
000 WWUS75 KPSR 100308 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 808 PM MST FRI JAN 9 2009 AZZ020-CAZ031-100415- /O.EXP.KPSR.WI.Y.0001.000000T0000Z-090110T0300Z/ LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...AND BLYTHE 808 PM MST FRI JAN 9 2009 /708 PM PST FRI JAN 9 2009/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY ISSUED EARLIER FOR THE LOWER COLORADO RIVER VALLEY FROM PARKER TO YUMA IS NO LONGER IN EFFECT. STRONG NORTH WINDS WHICH GUSTED AS HIGH AS 45 MPH AT TIMES LATE FRIDAY AFTERNOON WERE BEGINNING TO DIMINISH...UNDER ADVISORY CRITERIA AT 8 PM MST. THE WIND ADVISORY FOR THE COLORADO RIVER VALLEY IS NO LONGER IN EFFECT. HOWEVER...NORTH WINDS IN THE 15 TO 25 MPH RANGE WILL CONTINUE TO GUST THROUGH LATE FRIDAY NIGHT...THEN TAPPER OF CONSIDERABLY BY SUNRISE SATURDAY MORNING. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 8, 9:55 PM MST, 5 hours earlier.
Area forecast discussion, Jan 8, 9:55 PM MST, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 955 PM MST THU JAN 8 2009 .SYNOPSIS... A WEAK LOW PRESSURE SYSTEM ALOFT WILL PUSH THROUGH THE AREA LATE FRIDAY INTO SATURDAY. THIS SYSTEM WILL CAUSE BREEZY TO WINDY WEATHER FRIDAY AND SATURDAY...ESPECIALLY DOWN THE LOWER COLORADO RIVER VALLEY. HIGH PRESSURE WILL THEN BUILD STRONGLY TO OUR WEST... ENSURING CONTINUED DRY WEATHER AND AFTERNOON TEMPERATURES SLIGHTLY ABOVE EARLY JANUARY NORMALS NEXT WEEK. && .DISCUSSION... SOME HIGH CLOUDS FROM THE SOUTHWEST DECREASING...OTHERWISE CLEAR SKIES WITH LIGHT WIND OR NEAR CALM AIR TONIGHT. SURFACE HIGH PRESSURE BUILDING INTO NEVADA AND UTAH EXPECTED TO BRING GUSTY WINDS FROM THE NORTH IN SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA... ESPECIALLY DOWN THE LOWER COLORADO RIVER VALLEY FRIDAY WITH BREEZY CONDITIONS FROM THE NORTHEAST SPREADING TO SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA BY SATURDAY. NO UPDATES. PREVIOUS DISCUSSION... NICE COUPLE OF DAYS IN STORE AS TEMPERATURES WILL WARM IN TO THE UPPER 60S AND LOWER 70S ACROSS THE LOWER DESERTS. SATELLITE IMAGERY SHOWS SOME HIGH CIRRUS CLOUDS ASSOCIATED WITH A WEAK OFFSHORE LOW PRESSURE SYSTEM STREAMING IN FROM THE SOUTH. OTHERWISE...QUIET WEATHER THROUGH TOMORROW. A SHORTWAVE TROUGH AND ASSOCIATED COOL FRONT WILL MOVE TOWARDS THE SOUTHWEST STATES FRIDAY AFTERNOON. MOISTURE WILL BE LIMITED WITH THIS SYSTEM...SO NOT EXPECTING ANY PRECIP CWA-WIDE. DRIER AIR AND GUSTY WINDS WILL MOVE IN BEHIND THE FRONT BEGINNING FRIDAY AFTERNOON DOWN THE LOWER COLORADO RIVER VALLEY. STRONG SURFACE HIGH PRESSURE WILL DEVELOP OVER THE GREAT BASIN...WHICH WILL ACT TO TIGHTEN THE NORTH TO SOUTH PRESSURE GRADIENT. THUS...WE CAN EXPECT WIND GUSTS TO NEAR 35 MPH ALONG THE LOWER COLORADO RIVER VALLEY FRIDAY AFTERNOON...WHICH IS JUST UNDER ADVISORY CRITERIA. BREEZY CONDITIONS WILL SPREAD INTO SOUTHWEST AND SOUTH-CENTRAL ARIZONA BY SATURDAY MORNING...WITH BREEZY NORTHEAST WINDS EXPECTED THROUGH LATE SATURDAY. WINDS SHOULD HELP TO KEEP LOW TEMPERATURES ELEVATED A BIT SATURDAY MORNING. BY SUNDAY...UPPER LEVEL RIDGE CENTERED OFF THE PACIFIC COAST WILL STRENGTHEN AND SLOWLY MIGRATE EASTWARD. TEMPERATURES WILL CLIMB TO ABOVE NORMAL THROUGH AT LEAST THE MIDDLE OF THE WEEK...WHILE REMAINING DRY. && .AVIATION... KPHX AND KIWA...LIGHT DIURNAL WINDS THROUGH THROUGH FRIDAY MORNING. STRONG SURFACE HIGH PRESSURE BUILDING OVER NEVADA AND UTAH WILL BRING WINDS FROM THE NORTHWEST OF 7 TO 15 KNOTS FRIDAY AFTERNOON WITH SOME GUSTS TO 20 KNOTS POSSIBLE BY LATE FRIDAY AFTERNOON. KIPL...LIGHT DIURNAL WINDS THROUGH THROUGH EARLY FRIDAY. STRONG SURFACE HIGH PRESSURE BUILDING OVER NEVADA AND UTAH WILL BRING WINDS FROM THE NORTHWEST AND NORTH OF 7 TO 15 KNOTS LATE FRIDAY MORNING AND FRIDAY AFTERNOON WITH SOME GUSTS TO 20 KNOTS POSSIBLE. KBLH...LIGHT DIURNAL WIND TONIGHT. STRONG SURFACE HIGH PRESSURE BUILDING OVER NEVADA AND UTAH WILL BRING INCREASING WINDS FROM THE NORTH-NORTHWEST AND NORTH AFTER 1200 GMT FRIDAY WITH PEAK WIND GUSTS OVER 30 KNOTS FRIDAY AFTERNOON. SOME HIGH CLOUDS AT ALL TAF SITES TONIGHT INTO FRIDAY...OTHERWISE CLEAR SKIES. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && FIRE WEATHER... SATURDAY THROUGH WEDNESDAY...A TROUGH OF LOW PRESSURE WILL CONTINUE TO MOVE THROUGH THE AREA...BRINGING DRY AND BREEZY TO LOCALLY WINDY CONDITIONS TO THE WESTERN AND CENTRAL ZONES ON SATURDAY. MINIMUM RH VALUES ON SATURDAY WILL BE NEAR CRITICAL FIRE WEATHER THRESHOLDS ALONG AND WEST OF THE COLORADO RIVER. WINDS ARE NOT EXPECTED TO REACH CRITICAL FIRE WEATHER THRESHOLDS DURING THE PERIOD...AND WILL BE GENERALLY LIGHT AND FROM THE NORTHEAST. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...ELLIS/ROGERS AVIATION...ELLIS FIRE WEATHER...SIPPLE
Nearby
Wind Advisories in Arizona, 2009Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.